Alert archive / North Carolina / Flash Flood Warnings in 1996
Flash Flood Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Jun 25, 1996, 3:09 PM EDT for New Hanover County, North Carolina. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1996, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 25, 1996, 5:05 PM EDT
- In force
- 116 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County New Hanover County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 251909 FFWILM NCC129-252105- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 309 PM EDT TUE JUN 25 1996 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A FLOOD WARNING FOR URBAN FLOODING EFFECTIVE UNTIL 505 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...NEW HANOVER AT 300 PM THUNDERSTORMS WITH VERY HEAVY RAIN WERE CONTINUING TO MOVE NORTHEAST AT 15 MPH ACROSS THE NORTHERN SECTIONS OF NEW HANOVER COUNTY. THESE STORMS HAVE ALREADY PRODUCED RAINFALL OF 2 TO 5 INCHES AND THESE TORRENTIAL RAINS HAVE CAUSED FLOODING IN THE OGDEN AREA NEAR DUTCH SQUARE AND IN THE KINGS GRANT AREA. OTHER FLOODING IS LIKELY IN POOR DRAINAGE AREAS AND NEAR SMALL CREEKS THROUGH 5 PM. SOME ROADS WILL REMAIN OR BECOME IMPASSABLE AS DITCHES FILL WITH WATER AND OVERFLOW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. & SQI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:48 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 25, 2:48 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEORT NC 300 PM EDT TUE JUN 25 1996 12Z SNDGS MODIFIED TO LOW TO MID 90S SHOWG CAPE OF 3800. HWVR WE ONLY RCHD ABT 85 HERE TDY (ATTM TEMP IS 80 AND CONTG TO DROP) GIVING US A CAPE OF 2600. TSTMS POPPG IN ONSLOW CTY WITH A FEW SHWRS FORMG ELSEWHERE. LATST ADAP SHOWG BEST INSBLTY IN SRN PART OF STA. PREFNTL TROF SHUD MOV THRU THIS EVENING HELPING CONVNTN ALNG WI SFC FNT THRU AREA LTR TNGT KPG THINGS GOrING PROBABLY TIL ARND SR MUCH LK THIS AM. ONCE WE GET THIS WV THRU TMRW AM RDG WL BLD OVR THE AREA WI N AND NE LO LVL FLO...LGT WNDS...AND DRIER CONDS. NXT IMPLS XPCTD THRU AREA FRI. CGG-G .MHX...SVR TSTM WTCH THIS EVE CAPE LKOUT S.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:38 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 32 min |
| Jun 25, 1:47 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 33 min |
| Jun 25, 2:11 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 29 min |
| Jun 25, 2:48 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 47 min |
| Jun 25, 4:23 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 47 min |
| Jun 25, 5:00 PM EDT | Flash Flood Warning | ILM | New Hanover | 2 hr |
| Jun 25, 5:10 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 45 min |
| Jun 25, 6:50 PM EDT | Severe Thunderstorm Warning | ILM | Duplin | 40 min |
Nearby
Flash Flood Warnings in North Carolina, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.